Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 680, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 3, 2003, 10:16 AM CDT for Bryan County, Marshall County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 10:16 AM CDT (15:16 UTC)
- Expired
- Aug 3, 2003, 11:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Bryan County, OK, Marshall County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS54 KOUN 031516
SVROKC
OKC013-095-031615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CDT SUN AUG 3 2003
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1115 AM CDT
* AT 1015 AM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 9 MILES NORTHEAST OF CADDO TO 5 MILES
NORTH OF LITTLE CITY...MOVING SOUTH AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE LITTLE CITY...COBB...CADDO
...LAKE TEXHOMA...ARMSTRONG...BOKCHITO...KINGSTON...DURANT
...COLBERT...ACHILLE AND WADE.
HAIL UP TO THE SIZE OF NICKELS AND WINDS TO 70 MPH ARE LIKELY.
LAT...LON 3416 9597 3414 9653 3418 9672 3387 9676
3378 9631 3388 9595
$$
SNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:30 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 4:30 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 430 AM CDT SUN AUG 3 2003 CCF NUMBERS ATTACHED... CURRENT ACTIVITY SHOULD FOR THE MOST PART STAY EAST OF CWA...ALTHOUGH OUTFLOW WILL AID IN SCATTERED DEVELOPMENT THROUGH MID MORNING. CHANCE POPS WILL CONTINUE THROUGH THE DAY WITH BOUNDARIES AND HEATING...WITH FAVORED AREA FROM WESTERN TO SOUTHEAST ZONES NEAR WHAT APPEARS TO BE WASHING STATIONARY FRONT. POST-MIDNIGHT ACTIVITY EXPECTED ONCE AGAIN TONIGHT INTO MONDAY MORNING...WITH DAYTIME PERIODS MONDAY EXPECTED TO BE INFLUENCED BY WHAT APPEARS TO BE UNDERFORECASTED S/WV TROF CURRENTLY OVER THE NEVADA AREA. WILL BUMP POPS UP FOR LATE TONIGHT THROUGH MONDAY AND LOWER TEMPS A BIT FOR MONDAY. DEPENDING ON WHERE BEST THERMAL RIBBON SETS UP...IT COULD BE ANOTHER NO-SHOW FOR EXTREME SOUTHWEST OKLAHOMA AND PORTIONS OF NORTH TEXAS. HIGHEST POPS WILL BE OVER CENTRAL AND EASTERN PORTIONS OF CWA. SOME LINGERING RAIN ACTIVITY POSSIBLE TUESDAY...BUT LOOK FOR MAIN SHOW MONDAY-MONDAY NIGHT. AS ADVERTISED IN PREVIOUS FORECASTS...MID/UPPER LEVEL RIDGE PROGD TO STRENGTHEN OVER SRN/CENTRAL HIGH PLAINS FROM MID-WEEK ON. DRY FORECAST WITH WARMING TREND WILL GO UNCHANGED. OKC 95 74 94 74 / 40 40 40 30 HBR 101 74 98 74 / 30 40 30 30 SPS 103 76 100 76 / 30 40 30 30 GAG 99 71 96 71 / 30 40 20 30 PNC 94 74 94 73 / 80 40 40 30 DUA 95 75 94 75 / 50 30 40 30 FORECAST ID = 11 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Aug 3, 6:52 AM CDT, 3 hours 24 minutes before
OKZ004>048-050>052-TXZ083>090-031700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
652 AM CDT SUN AUG 3 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS ACROSS ALL OF OKLAHOMA... BUT DOES NOT
INCLUDE WESTERN NORTH TEXAS.
TIMING...
A FEW SEVERE STORMS MAY OCCUR WITH THE STORM COMPLEX OVER THE
EASTERN HALF OF OKLAHOMA EARLY THIS MORNING. ADDITIONAL SEVERE
STORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON THROUGH LATE TONIGHT.
IMPACTS...
HAIL TO ONE AND A HALF INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH
MAY OCCUR WITH THE STRONGEST STORMS. HAIL AND WIND OF THAT NATURE
CAN DAMAGE VEHICLES AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS EARLY THIS
MORNING... AND AGAIN FROM MID-AFTERNOON INTO THE OVERNIGHT HOURS.
DISCUSSION...
OVERNIGHT STORMS HAVE GENERATED AN OUTFLOW BOUNDARY THAT WAS NEAR
I-35 AT 7 AM. THIS BOUNDARY WILL CONTINUE TO DRIFT WEST THIS
MORNING. A WEAK STATIONARY FRONT NEAR I-40... ALONG WITH THE
OUTFLOW BOUNDARY... WILL BE LOW-LEVEL FOCUSING MECHANISMS FOR STORM
DEVELOPMENT THIS AFTERNOON. INSTABILITY AND WIND PROFILES WILL
SUPPORT STRONG TO SEVERE STORMS... POSSIBLY EVEN A FEW SUPERCELLS
DURING THE AFTERNOON. ANOTHER STORM COMPLEX MAY FORM TO THE NORTH
OF OKLAHOMA THIS EVENING AND MOVE SOUTHEAST INTO OKLAHOMA DURING THE
NIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE ANOTHER SLIGHT RISK OF SEVERE STORMS OVER MUCH OF THE
REGION ON MONDAY AND MONDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL
COME TO AN END AFTER TUESDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMSIn the hours before
Special weather statement, Aug 3, 4:45 AM CDT, 5 hours 31 minutes before
OKZ008-031000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 445 AM CDT SUN AUG 3 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 22 MILES NORTH OF BRAMAN AT 445 AM CDT...AND WAS MOVING SOUTH AT 35 MPH. THIS STORM... AND OTHERS DEVELOPING OVER EASTERN KAY COUNTY... MAY BECOME SEVERE BY 5 AM AND WILL LIKELY AFFECT KAY COUNTY THROUGH 6 AM. PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Aug 3, 5:28 AM CDT, 4 hours 48 minutes before
OKZ008-031045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 528 AM CDT SUN AUG 3 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF BRAMAN AT 528 AM CDT...AND WAS MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS OVER NORTHEAST KAY COUNTY... NORTH OF NEWKIRK. ALTHOUGH THESE STORMS ARE SHOWING SIGNS OF WEAKENING... THEY MAY RE-INTENSIFY AT ANY TIME. HAIL AND HEAVY RAIN WILL BE THE PRIMARY CONCERNS WITH THESE STORMS. PEOPLE IN KAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Aug 3, 7:11 AM CDT, 3 hours 5 minutes before
OKZ043-031230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 711 AM CDT SUN AUG 3 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAHOMA AT 708 AM CDT... AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS LIKELY TO PRODUCE HAIL AROUND HALF AN INCH IN DIAMETER AND WIND GUSTS AROUND 40 MPH. IF THE STORM STRENGTHENS... DAMAGING HAIL WILL BE LIKELY. PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, Aug 3, 8:53 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
0853 AM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0838 AM 5 WSW LAMAR OK 65 MPH WIND GUST
08/03/03 HUGHES EST. BY PUBLIC. 3 INCH
DIA. TREE LIMBS SNAPPED.
0842 AM 3 E HOLDENVILLE OK 65 MPH WIND GUST
08/03/03 HUGHES EST. BY PUBLIC.
0842 AM HOLDENVILLE OK 65 MPH WIND GUST
08/03/03 HUGHES EST. BY COUNTY SHERIFF
DEPT.
FMLocal storm report, Aug 3, 9:58 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
0958 AM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0908 AM 7 SW STUART OK 60 MPH WIND GUST
08/03/03 HUGHES EST. BY PUBLIC.
0910 AM 3 S STUART OK 60 MPH WIND GUST
08/03/03 HUGHES EST. BY PUBLIC.
0925 AM 2 SE WARDVILLE OK 60 MPH WIND GUST
08/03/03 ATOKA EST. BY PUBLIC.
0942 AM STONEWALL OK 0.75 IN HAIL
08/03/03 PONTOTOC REPORTED BY PUBLIC.
0942 AM STONEWALL OK WIND DAMAGE
08/03/03 PONTOTOC TWO INCH DIA. TREE LIMBS
DOWNED BY WIND. PUBLIC
REPORT.
FMSpecial weather statement, Aug 3, 10:04 AM CDT, 12 minutes before
OKZ051-052-031515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1004 AM CDT SUN AUG 3 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ACROSS MUCH OF JOHNSTON AND ATOKA COUNTIES AT 1000 AM CDT...MOVING SOUTH AT 35 MPH. THIS LINE OF STORMS WILL MOVE INTO MARSHALL AND BRYAN COUNTIES BETWEEN 1020 AM AND 1040 AM CDT. IF THE STORMS MAINTAIN THEIR CURRENT INTENSITY...WINDS TO 70 MPH AND HAIL UP TO NICKEL SIZE WILL BE POSSIBLE WITH THESE STORMS. PERSONS IN BOKCHITO...DURANT...KINGSTON...AND ALONG LAKE TEXHOMA SHOULD PAY CLOSE ATTENTION TO THESE STORMS AND PREPARE TO MOVE TO SAFETY. BOATERS ON LAKE TEXHOMA ARE ADVISED TO MOVE TO A SAFE PLACE AS SOON AS POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:08 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 22 min |
| Aug 3, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Aug 3, 8:15 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 45 min |
| Aug 3, 9:02 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 43 min |
| Aug 3, 9:28 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 47 min |
| Aug 3, 9:49 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 56 min |
| Aug 3, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.